| Catalog Number |
CF7-7-60 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure to treat lower extremity venous insufficiency using a closurefast 7f 60cm catheter, the heating section at the tip end of the catheter was damaged and was sticking, causing adhesion during the radiofrequency process.The great saphenous vein was being treated under general anesthesia with tumescent infiltration.The procedure involved one segment, and the lumen was flushed prior to use.The device was safely removed from patient.The issue was resolved by replacing the damaged catheter with a new medtronic catheter, allowing the surgery to proceed normally.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product analysis damage was noted along the heating coil/element.Microscopic examination revealed peeling/burning of the fep layer of the heating element/coil.Burnt biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas (photo 9).All pins were visually inspected to be straight visual inspection of the returned catheter revealed two kinks along the shaft, the kinks were observed at approx.12.5 cm and 40.2 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.